Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

March 17, 2012Sumner County, Trousdale County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 17, 2012, 3:04 PM CDT for Sumner County, Trousdale County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2012, 3:04 PM CDT (20:04 UTC)
Expired
Mar 17, 2012, 3:45 PM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 3:11 PM CDTTSTM WND GST 63Gallatin, TNTRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 63 MPH IN GALLATIN TN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
622 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS84 KOHX 172004
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT MAR 17 2012

TNZ008-009-028-029-172045-
MACON-SUMNER-TROUSDALE-WILSON-
304 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  GALLATIN BY 310 PM CDT.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3638 8603 3634 8610 3630 8612 3629 8613
      3627 8613 3620 8650 3639 8666 3665 8625

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:04 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 17, 3:04 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT MAR 17 2012

.DISCUSSION...ANOTHER WARM DAY ACROSS THE MID STATE WITH MANY
LOCATIONS APPROACHING 80 DEGREES. SCATTERED TSRA HAVE DEVELOPED
OVER MID TN THIS AFTERNOON WITH SOME PRODUCING HEAVY DOWNPOURS AND
NEAR SEVERE HAIL. THE SURFACE CHART SHOWED AN INSTABILITY / TROUGH
AXIS RUNNING FROM WEST KY INTO WESTERN MID TN. STORMS DEVELOPED
ALONG AND RIGHT OF THIS AXIS AS A SHORTWAVE...EVIDENT ON WATER
VAPOR...APPROACHED THE AREA. THIS ACTIVITY IS EXPECTED TO
GENERALLY SHIFT ENE LATE THIS AFTERNOON AND EVENING. CONDITIONS
ARE UNSTABLE ENOUGH FOR A CONTINUED THREAT OF LOCAL STREET
FLOODING UNDER THE HEAVY CELLS...AND SOME MARGINAL SEVERE HAIL OR
GUSTY WINDS. A SECONDARY WAVE WILL COME OVER THE AREA LATER
TONIGHT...ACTIVITY WILL BE MORE LIMITED IN STRENGTH AND COVERAGE
OVERNIGHT SO POPS WILL TAPER DOWNWARD THROUGH THE NIGHT.

BY DAYBREAK SUNDAY...ANY LINGERING TSRA WILL BE EXITING OUR
NORTHEAST COUNTIES. HEIGHTS WILL RISE SIGNIFICANTLY ON SUNDAY
SHUTTING DOWN ALL BUT ISOLATED TSRA. HIGHS WILL CLIMB INTO THE
LOWER 80S...EXCEPT UPPER 70S PLATEAU.

THE STRONG UPPER RIDGE PATTERN WILL CONTINUE MONDAY AND TUESDAY AS A
DEEP TROUGH DEVELOPS OUT WEST. THE ELEVATED HEIGHTS WILL KEEP OUR
TEMPERATURES WELL ABOVE NORMAL WITH ONLY SLIGHT RAIN CHANCES AT
BEST. GENERALLY NOT PLANNING TO INCLUDED MENTION OF TSRA FOR
MONDAY OR TUESDAY. SOME NEW RECORDS MAY BE SET...PARTICULARLY ON
TUESDAY.

SOME RECORD HIGHS...
BNA
MAR 17 82 1982
MAR 18 86 1908
MAR 19 86 1982
MAR 20 83 1948

CSV
MAR 17 76 1982
MAR 18 81 1982
MAR 19 80 1982
MAR 20 76 1994

MODELS ARE IN GENERAL AGREEMENT THAT THE CHANCE FOR TSRA WILL
INCREASE WEDNESDAY PM INTO THURSDAY AS A BAND OF DEEP MOISTURE
ARRIVES AHEAD OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM.
WIDESPREAD CLOUDS AND TSRA WILL BRING TEMPS DOWN...ALTHOUGH STILL
ABOVE NORMAL INTO THURSDAY. COOLER AIR BEHIND THE FRONT WILL DROP
TEMPS FURTHER THURSDAY PM INTO FRIDAY WITH SHOWERY WX. THE COLD
UPPER LOW WILL CREATE SOME STEEP LAPSE RATES KEEPING CONDITIONS
UNSETTLED THROUGH FRIDAY. MODELS SHOW DRY WX BY SATURDAY WITH NEAR
NORMAL TEMPS.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      58  83  57  85 /  30  20  05  05
CLARKSVILLE    57  83  57  83 /  30  20  05  05
CROSSVILLE     56  77  56  79 /  50  20  05  05
COLUMBIA       57  84  57  85 /  20  10  05  05
LAWRENCEBURG   56  83  57  85 /  20  10  05  05
WAVERLY        58  83  58  84 /  30  10  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 17, 5:28 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
528 AM CDT SAT MAR 17 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
528 AM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON.
A FEW OF THESE STORMS MAY BECOME STRONG, WITH HAIL UP TO 1/2 INCH
AND WIND GUSTS OF 30 TO 40 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Mar 17, 1:08 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT SAT MAR 17 2012

TNZ060-171915-
MAURY-
108 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...OR 7 MILES SOUTHWEST OF
COLUMBIA...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  COLUMBIA BY 125 PM CDT.
  SPRING HILL BY 155 PM CDT.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3546 8712 3543 8724 3554 8729 3555 8731
      3557 8732 3579 8703 3578 8696 3571 8678
      3568 8682 3553 8685 3552 8688 3547 8690
      3545 8696 3542 8696 3541 8701

SHAMBURGER
Special weather statement, Mar 17, 1:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT SAT MAR 17 2012

TNZ025-026-171915-
CHEATHAM-DICKSON-
143 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF WHITE BLUFF...OR 13 MILES
NORTH OF DICKSON...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3645 8713 3630 8701 3619 8739 3624 8745
      3632 8735 3632 8729 3635 8728 3641 8720
      3640 8718 3643 8718 3642 8715 3644 8715

SHAMBURGER
Special weather statement, Mar 17, 1:48 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 PM CDT SAT MAR 17 2012

TNZ027-057-059-171915-
DAVIDSON-HICKMAN-WILLIAMSON-
148 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST DAVIDSON...EAST
HICKMAN AND WILLIAMSON COUNTIES...

AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FAIRVIEW...OR 14 MILES
SOUTHEAST OF DICKSON...MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  FAIRVIEW BY 200 PM CDT.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3588 8686 3588 8724 3594 8727 3597 8720
      3604 8718 3605 8713 3604 8711 3604 8704
      3607 8704 3610 8692

SHAMBURGER
Special weather statement, Mar 17, 1:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT SAT MAR 17 2012

TNZ062-171945-
RUTHERFORD-
158 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NOLENSVILLE...OR 11 MILES
WEST OF MURFREESBORO...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  SMYRNA BY 225 PM CDT.
  MURFREESBORO BY 235 PM CDT.
  WALTERHILL BY 245 PM CDT.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3604 8641 3603 8639 3582 8625 3578 8660
      3582 8662 3583 8663 3584 8660 3590 8662
      3591 8663 3594 8662 3595 8662 3605 8642

SHAMBURGER
Local storm report, Mar 17, 2:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             5 E ASHLAND CITY        36.28N 86.97W
03/17/2012  E0.50 INCH       CHEATHAM           TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL OF ONE HALF INCH 5 E OF
            ASHLAND CITY NEAR I24.

&&

TBOUCHER
Special weather statement, Mar 17, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT MAR 17 2012

TNZ008-009-028-029-172045-
MACON-SUMNER-TROUSDALE-WILSON-
304 PM CDT SAT MAR 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...

AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  GALLATIN BY 310 PM CDT.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3638 8603 3634 8610 3630 8612 3629 8613
      3627 8613 3620 8650 3639 8666 3665 8625

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 1:08 PM CDTSpecial Weather StatementOHXMaury67 min
Mar 17, 1:43 PM CDTSpecial Weather StatementOHXCheatham32 min
Mar 17, 1:48 PM CDTSpecial Weather StatementOHXWilliamson27 min
Mar 17, 1:52 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson38 min
Mar 17, 1:58 PM CDTSpecial Weather StatementOHXRutherford47 min
Mar 17, 2:03 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson27 min
Mar 17, 2:22 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson38 min
Mar 17, 3:34 PM CDTSpecial Weather StatementOHXCheatham56 min
Mar 17, 3:35 PM CDTSpecial Weather StatementOHXSumner25 min
Mar 17, 3:38 PM CDTSpecial Weather StatementOHXBedford37 min
Mar 17, 3:52 PM CDTAreal Flood AdvisoryOHXWilliamson113 min
Mar 17, 4:11 PM CDTSpecial Weather StatementOHXPutnam34 min
Mar 17, 4:18 PM CDTSpecial Weather StatementOHXCoffee27 min
Mar 17, 6:53 PM CDTSpecial Weather StatementOHXWilson22 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.